MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number 0033359086
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Codes Cardiac Arrest (1762); Perforation of Vessels (2135); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a perforation, a pericardial effusion and a cardiac tamponade occurred.The procedure was cancelled.During a watchman procedure, a versacross connect access solution kit was selected for use.It was mentioned that the versacross connect and sheath were place at the superior vena cava (svc), then it was tracked towards the septum using transesophageal echocardiogram (tee) guidance.A mid/mid location on the septum was noted by the physician and transseptal was performed, however, the aorta was perforated.The patient had a pericardial effusion (pe), which grew into a cardiac tamponade, followed by pulseless electrical activity (pea).The physician was able to tap the chest and place a drain.The patient was then immediately taken for open heart surgery and had mass transfusion.Patient was last to be extubated but still remains in the icu.Product is not expected to return for analysis (disposed).There was no pe noted prior to the procedure.No difficulties with transseptal involving the dilator were reported and the physician does not believe it contributed to the adverse event.Although, there was difficult anatomy which made it hard to image and it was reportedly difficult to visualize the versacross rf wire.Half dose of heparin was given, which was reversed as soon as the pe was noted.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A conclusion has yet to be established as the investigation is incomplete.
 
Event or Problem Description
It was reported that a perforation, a pericardial effusion and a cardiac tamponade occurred.The procedure was cancelled.During a watchman procedure, a versacross connect access solution kit was selected for use.It was mentioned that the versacross connect and sheath were place at the superior vena cava (svc), then it was tracked towards the septum using transesophageal echocardiogram (tee) guidance.A mid/mid location on the septum was noted by the physician and transseptal was performed, however, the aorta was perforated.The patient had a pericardial effusion (pe), which grew into a cardiac tamponade, followed by pulseless electrical activity (pea).The physician was able to tap the chest and place a drain.The patient was then immediately taken for open heart surgery and had mass transfusion.Patient was last to be extubated but still remains in the icu.Product is not expected to return for analysis (disposed).There was no pe noted prior to the procedure.No difficulties with transseptal involving the dilator were reported and the physician does not believe it contributed to the adverse event.Although, there was difficult anatomy which made it hard to image and it was reportedly difficult to visualize the versacross rf wire.Half dose of heparin was given, which was reversed as soon as the pe was noted.It was further mentioned that the patient was discharged to rehab on (b)(6) 2024.
 
Additional Manufacturer Narrative
Due to additional information received, the field b5 (describe event or problem) was updated.Thus, this supplemental report is being filed.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19703256
Report Number2124215-2024-42167
Device Sequence Number11688055
Product Code DXF
UDI-Device Identifier00685447012597
UDI-Public00685447012597
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0033359086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/11/2024
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age67 YR
Patient SexFemale
Patient RaceWhite